Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 12, 2021, 3:34 PM EDT for Cass County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 12, 2021, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
County Cass County, IN
The radar
The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WWUS83 KIWX 121934 SPSIWX Special Weather Statement National Weather Service Northern Indiana 334 PM EDT Mon Jul 12 2021 INZ015-022-122015- Cass-Fulton- 334 PM EDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON AND NORTHEASTERN CASS COUNTIES... At 333 PM EDT, a strong thunderstorm was located near Logansport, moving north at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4070 8647 4101 8647 4100 8617 4070 8617 TIME...MOT...LOC 1933Z 168DEG 17KT 4079 8628 $$ HAIL...0.25IN WIND...40MPH LEWIS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:21 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 12, 3:21 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 321 PM EDT Mon Jul 12 2021 .SYNOPSIS... Issued at 320 PM EDT Mon Jul 12 2021 Showers and thunderstorms are expected through this evening. A severe thunderstorm capable of damaging wind gusts is possible. This severe threat will diminish tonight, through showers may linger. More wet weather on Tuesday. && .SHORT TERM...(This Evening through Tuesday) Issued at 320 PM EDT Mon Jul 12 2021 The warm front is advancing nicely through the area at this hour. Showers, and a couple thunderstorms, are moving through in its wake. The upper-level support for the most robust storms is toward Illinois, lifting north. Our area is expected to become more unstable within the next few hours which should promote a second round of showers and storms. This second round could feature stronger storms capable of damaging wind gusts. Overall, the environment to our south which is moving northward, appears conducive for the aformentioned damaging wind gusts. But, instability (if these clouds stick around from neighboring convection) and upper-level support (which is best to the west) remain the weak points of this setup. Showers and thunderstorms will gradually diminish overnight and the severe weather threat is expected to end by 10PM to midnight. As the upper-level low lifts north tomorrow, additional showers and storms are expected, most numerous toward NW Indiana. && .LONG TERM...(Tuesday Night through Monday) Issued at 320 PM EDT Mon Jul 12 2021 Any lingering showers and storms from Tuesday afternoon will diminish overnight as the trough aloft finally exit. I am still eyeing Wednesday to possibly be our dry day of the week. This is as we find ourselves between the departing trough to our east and the next storm system to our west. Southeast flow in the low-levels is nearly parallel to the Gulf Coast, so moisture transport is poor locally. Wednesday night, an MCS likely moves from west to east over the North-Central Plains, perhaps brining some leftovers to northern parts of our ear early Thursday morning. A trough in its wake could spark showers and storms for us later in the day, but the trend has been for this trough to 1) be weaker and 2) farther north. As such, the forecast might trend drier in the coming days. As a result of the changes in the Thursday trough, we now turn to Friday for the next trough to move through. As mentioned yesterday, there is some concern for a stationary front to be left behind through the weekend, but it seems to be that incoming subsidence aloft to our north could work to suppresses this front to our south for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 113 PM EDT Mon Jul 12 2021 Warm front pushing northward through the region will be the primary focus for initial convection. Post frontal airmass is quite humid and CAPE values continue to increase. With clearing occurring...expect to see deeper convection developing and expanding in coverage through the afternoon. Best shear over the southern third of the CWA into central Indiana and storm level flow will favor a disruptive and chaotic boundary layer through Tuesday morning with numerous outflow boundaries triggering additional convection. Overnight with the warm and humid air mass...could see some additional patchy fog formation...however limited to lowland areas and not a widespread impact to air operations. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 12, 4:06 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 406 AM EDT Mon Jul 12 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-130815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 406 AM EDT Mon Jul 12 2021 /306 AM CDT Mon Jul 12 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms this afternoon. The primary threat is damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-130815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 406 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 3:34 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 334 PM EDT Mon Jul 12 2021 INZ015-022-122015- Cass-Fulton- 334 PM EDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON AND NORTHEASTERN CASS COUNTIES... At 333 PM EDT, a strong thunderstorm was located near Logansport, moving north at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4070 8647 4101 8647 4100 8617 4070 8617 TIME...MOT...LOC 1933Z 168DEG 17KT 4079 8628 HAIL...0.25IN WIND...40MPH LEWIS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:58 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jul 12, 4:17 PM EDT | Special Weather Statement | IWX | LaGrange | 28 min |
| Jul 12, 4:27 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| Jul 12, 4:36 PM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 39 min |
| Jul 12, 4:51 PM EDT | Special Weather Statement | IWX | Whitley | 39 min |
| Jul 12, 5:03 PM EDT | Areal Flood Advisory | IWX | DeKalb, LaGrange, Noble, Steuben | 5 hr |
| Jul 12, 5:08 PM EDT | Areal Flood Advisory | IWX | Cass | 3 hr |
| Jul 12, 5:30 PM EDT | Special Weather Statement | IWX | Steuben | 30 min |
| Jul 12, 5:44 PM EDT | Areal Flood Advisory | IWX | LaPorte, Marshall, Saint Joseph | 4 hr |
| Jul 12, 6:01 PM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jul 12, 6:39 PM EDT | Flash Flood Warning | IWX | Saint Joseph | 3 hr |
| Jul 12, 6:42 PM EDT | Areal Flood Advisory | IWX | Steuben | 2 hr |
| Jul 12, 7:08 PM EDT | Special Weather Statement | IWX | Kosciusko | 37 min |
| Jul 12, 7:11 PM EDT | Flash Flood Warning | IWX | Cass | 98 min |
| Jul 12, 5:36 PM EDT | Special Weather Statement | IWX | Hillsdale | 24 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.